This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi, I am a 25 yr old female and have been taking Paxil for anxiety and panic for 11 wks now. I am on 60 mg daily and have had little to no side effects as well as great results. A few weeks ago, I noticed I had trouble starting to urinate. It's not like I can't, it just takes awhile. In addition, I have had some tingling down my legs while working out, especially when I pull my head back. (I did do some new exercises yesterday.) My ddx includes a UTI(started antibiotic and urospaz today), MS(which really freaks me out), musculoskeletal and Paxil side effects. Oh, and I also take 25 of Lorazepam daily. Any thoughts?
Also, I had to take a medical leave of absence from med school due to continual panic attacks and anxiety. I am doing very well right now, but sometimes I have trouble reading as I relate that to school. I want to return to school next March where I left off. I know that all patients respond differently, but I can't find any statistics regarding the probability that I will be back to normal by then. So, I worry about that too! I want to be a doctor, probably a psychiatrist, more than anything. I would just like to know what my chances are getting back to my "old self" again. Any thoughts on this too? Your help is greatly appreciated. God Bless.
Dear Med student....at the higher doses of Paxil( which you are at) there is significant anticholingeric activity, which may be a big factor in your current symptoms. It also effects the nitric oxide level in the nerve fibers which might also account for the tingling. I suggest you talk to your doctor about lowering the dose...most of the clincial effect is reached at the lower dosage.
About returning to your former self and overcoming your panic attacks, that will be strongly influenced by the psychotherapy you engage in....it is not something that time alone will effect, you will have to do some work on yourself....If you are not in treatment now, you can begin online therapy at my site, www. masteringstress.com. If not find, a therapist through your school.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST